ok seriously ....6mp making me -this- sick?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 12/5/2007 7:15 PM (GMT -7)   
i feel AWFUL. nauseous, crappy, achey, gaggy, run down and over all BLAH! i have been on 50mgs of 6mp for a week now, 25mgs about 2 weeks prior, also at the same time i started zoloft ...what the eff gives?! i feel like total crap. little miss insomnia here now sleeps 10 hours a night, which i don't like and still feel tired and worn out all day. i feel like i have a cold coming on but i don't. still have pains just about every day and the d has held off since saturday (had to resort to good ol' imodium). i also haven't been eating cause i feel so nauseous. OH! and i also noticed i am building a slight tolerance to viocdin. one does not cut it. one and a 1/2 will. is that expected since i have been taking for 2 months? so now what do i do? should i ask my gi about switching pain meds or ride this out till we decide about surgery in 2-5 months? at that point either the 6mp is going to work for me or i will be talking with a surgeon. i try not to take vicodin it unless i really really need it. i haven't needed today and i am going to bed soon.

ah crap. this is half vent/half cry for help :/
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
10mgs prednisone (getting there!), 50mgs 6mp, 4000mg pentasa, vicodin for pain & a boat load of other drugs for sleep and anxiety!


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 12/5/2007 7:33 PM (GMT -7)   
Hi I started day out in the blah side of things with V and a few minor cramps. Spent the day sleeping ,I got up when teen came home from school.Matbe it will take longer for the meds to kick in I never been on them so not sure I am sure someone who has will be along to help you.Could be the slpeeping meds dragging you down and are you drinking ensure or boost to help keep your body weight up it helps with the appetite too. Maybe your having a flare that is why your meds might take awhile to work. Better days ahead .lol gail

dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 12/5/2007 7:44 PM (GMT -7)   
thanks gail. i feel so disgusted right now, it's just -got- to get better! i don't know if i like taking the zoloft, that might be what's making me sleep more too? who knows. they are stuffing me with so many drugs, i just want to flush them all away and forget this all every happened :(


yes yes yes ..better days ahead. got to remember to keep saying that!!! and ensure might be a good idea if this icky feeling is going to be sticking around. thanks again :)
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
10mgs prednisone (getting there!), 50mgs 6mp, 4000mg pentasa, vicodin for pain & a boat load of other drugs for sleep and anxiety!


rlsnights
Regular Member


Date Joined Apr 2006
Total Posts : 449
   Posted 12/6/2007 1:48 AM (GMT -7)   
zoloft tends to cause insomnia not provoke fatigue but you could be having an unusual reaction. It should be taken in the morning for this reason.

Severe nausea and fatigue that were not a problem before starting 6-mp could be signs that you are having a bad reaction to the 6-mp. Have you called your gi about your symptoms?

But going down on the prednisone can also make you feel really lousy - achey like you've got the flu, emotional, just plain bad. If you're waking up with a headache and your symptoms are worse in the morning you could also be experiencing adrenal insufficiency. Another thing to ask your gi about. You may need to slow your wean down depending on how fast you're going as a fast wean will make you feel worse.
 
Endocrinologist told us the rule she follows once a patient reaches 10 mg is to spit the dose between morning and evening and reduce the evening dose by roughly 1/2 each week (unless symptoms are a problem in which case wait 2 weeks to reduce dose) until finished then to spit the morning dose by 1/2 each week until done.

So to wean from 10 mg she had my son taking 5 mg in am and 5 mg in pm. Then 5 mg in am and 2.5 in pm. Then 5 mg in am and 2.5 every other day in pm (or 1.25 each day). Then he dropped to 5 mg in am and 1 mg pm (he felt lousy too) and stayed there for about 2 weeks. Then we dropped to 5 mg am and .5 mg pm then to just 5 mg in the am - etc. It took a long, long time to wean those last 10 mg.

Hope you feel better soon. Of course, you should ask your doctor before you change the way you take any of your meds, especially prednisone.

Patricia


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 12/6/2007 7:39 AM (GMT -7)   
When do you take your 6mp? I found if I took it at night I avoided the fatigue/nausea side effects.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 12/6/2007 8:30 AM (GMT -7)   
hi patricia - thanks so much for all the great information. yeah, i am kind of a mess right now with all the things i could factor in WHY i might be feeling so sick. i do take my zoloft in the morning. if it's the 6mp i think i read the usual symptoms will go away on their own in a few weeks *fingers crossed* on that one. i started the pred at 40mg then 2 weeks, went to 30mgs, 2 weeks, 20mgs, 15mgs, 10mgs and as of saturday i am going down to 5mgs for 2 weeks. nasty stuff i tell ya. i have an appointment with my gi tomorrow so we'll see what he says. thanks again for your response :)

hi nanners - i take my 6mp about 8pm. how long did you have those side effects while taking 6mp?
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
10mgs prednisone (getting there!), 50mgs 6mp, 4000mg pentasa, vicodin for pain & a boat load of other drugs for sleep and anxiety!


Smrtgrl96x
Regular Member


Date Joined Nov 2007
Total Posts : 47
   Posted 12/6/2007 10:18 AM (GMT -7)   
I did not tolerate 6mp well at all. I was on 50 mg, then bumped up to 100 mg. I ended up taking myself off of it due to the EXTREME joint pain. I contemplated cutting off my hands because the pain was so intense. I take zoloft, too. 6mp seems to be one of those meds that you either do really well with or really poorly. I hope your doc is able to find the right med for you. I HATED the 6mp and spent most of my time on the couch rather than living my life.
Good luck!
Claudia

rootsmith
Veteran Member


Date Joined Jan 2004
Total Posts : 598
   Posted 12/6/2007 11:01 AM (GMT -7)   
You could have several things going on. I wish zoloft would make me sleepy. Nausea is common in the beginning and might last a few weeks, so I was told. I didn't have that problem.

I hope your gi doctor can give you some hope of feeling better when you see him tomorrow. It is discouraging to feel so rotten with something that is supposed to help you
10 years, many tests, 3 gi doctors, Pentasa 1000mg 3x day
diovan, simvastatin and now trying good ol' zoloft


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 12/6/2007 12:45 PM (GMT -7)   
claudia - how awful. i will see what my gi says tomorrow. thanks so much!

rootsmith - this just started on tuesday. i actually thought for a moment that maybe i was getting sick. but no fever and i just feel awful. almost like i am getting the flu. i had a touch of mild nausea when i first started both the zoloft and 6mp but nothing like this at all. let's see what the gi says tomorrow.
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
10mgs prednisone (getting there!), 50mgs 6mp, 4000mg pentasa, vicodin for pain & a boat load of other drugs for sleep and anxiety!


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 12/6/2007 1:59 PM (GMT -7)   
Hey Stephanie when I was taking the 6mp the nausea get better when I started taking it at night. I wonder if the combination with the Zoloft is just making it worse. Hope the GI can help. Good luck.
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 12/6/2007 3:00 PM (GMT -7)   
thanks nanners! i will reply tomorrow with any new findings :)
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
10mgs prednisone (getting there!), 50mgs 6mp, 4000mg pentasa, vicodin for pain & a boat load of other drugs for sleep and anxiety!

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:50 AM (GMT -7)
There are a total of 2,735,804 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151439 registered members. Please welcome our newest member, owillie.
199 Guest(s), 9 Registered Member(s) are currently online.  Details
Psilociraptor, summer16, Loutucky, mrs. george, biker90, U B Tough, dbwilco, teddydog, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer